| Catalog Number |
47520300M |
| Medical Device Problem Codes |
Burst Container or Vessel (1074); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/27/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, a 2mm x 300mm saberx.014 percutaneous transluminal angioplasty (pta) balloon catheter was used to perform treatment from the peroneal artery and the posterior tibial artery.However, there was severe calcification, and the balloon ruptured.A new 2.5mm x 300mm saberx.014 pta balloon catheter was then inserted and was able to cross the lesion with small advancements of the balloon catheter.Several dilations were performed with the second saberx pta balloon catheter, but the deflation began to slow down and when the 2.5mm x 300mm saberx pta balloon catheter was pulled back, the balloon ruptured slightly proximal to the mid portion of the 300mm¿s.The balloon segment and guidewire lumen distal to the rupture separated from the balloon catheter and remained in the patient.An unknown snaring device along with a non-cordis catheter and a non-cordis guide extension catheter were used to successfully retrieve the separated wire lumen; however, it is unknown if a portion of the wire lumen remains in the patient.The ruptured balloon segment remained in a crushed state near the entrance of the anterior tibial artery, blocking it.The physician attempted to pass a non-cordis guidewire through the balloon segment, but nothing could pass through, and the physician ended the procedure.This was during an endovascular therapy (evt) procedure for treatment of a lesion below the knee involving the posterior tibial artery, the peroneal artery, and the anterior tibial artery, an ipsilateral antegrade approach was made with a 6f non-cordis sheath, the anterior tibial artery lesion was a chronic total occlusion (cto), and it was difficult to cross a non-cordis guidewire from an antegrade approach.A distal puncture was performed, and a bidirectional approach was made with a second non-cordis guidewire.Both non-cordis guidewires were not able to reach the target lesion but were able to ¿dig¿ close to each other, and an unknown micro catheter was inserted from the antegrade access to attempt to cross the lesion but was unsuccessful.Additional information was requested but was not provided.The devices will be returned for evaluation.Addendum: the 2.5mm x 300mm saberx.014 pta balloon catheter was returned with the shaft separated near the luer hub.
Event or Problem Description
As reported, a 2mm x 300mm saberx.014 percutaneous transluminal angioplasty (pta) balloon catheter was used to perform treatment from the peroneal artery and the posterior tibial artery.However, there was severe calcification, and the balloon ruptured.A new 2.5mm x 300mm saberx.014 pta balloon catheter was then inserted and was able to cross the lesion with small advancements of the balloon catheter.Several dilations were performed with the second saberx pta balloon catheter, but the deflation began to slow down and when the 2.5mm x 300mm saberx pta balloon catheter was pulled back, the balloon ruptured slightly proximal to the mid portion of the 300mm¿s.The balloon segment and guidewire lumen distal to the rupture separated from the balloon catheter and remained in the patient.An unknown snaring device along with a non-cordis catheter and a non-cordis guide extension catheter were used to successfully retrieve the separated wire lumen; however, it is unknown if a portion of the wire lumen remains in the patient.The ruptured balloon segment remained in a crushed state near the entrance of the anterior tibial artery, blocking it.The physician attempted to pass a non-cordis guidewire through the ballon segment, but nothing could pass through, and the physician ended the procedure.This was during an endovascular therapy (evt) procedure for treatment of a lesion below the knee involving the posterior tibial artery, the peroneal artery, and the anterior tibial artery, an ipsilateral antegrade approach was made with a 6f non-cordis sheath, the anterior tibial artery lesion was a chronic total occlusion (cto), and it was difficult to cross a non-cordis guidewire from an antegrade approach.A distal puncture was performed, and a bidirectional approach was made with a second non-cordis guidewire.Both non-cordis guidewires were not able to reach the target lesion but were able to ¿dig¿ close to each other, and an unknown micro catheter was inserted from the antegrade access to attempt to cross the lesion but was unsuccessful.Additional information was requested but was not provided.The devices will be returned for evaluation.Addendum: the 2.5mm x 300mm saberx.014 pta balloon catheter was returned with the shaft separated near the luer hub.Product evaluation of the 2mm x 300mm saberx.014 pta balloon catheter revealed the balloon is separated.
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, b5, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, a 2mm x 300mm saberx.014 percutaneous transluminal angioplasty (pta) balloon catheter was used to perform treatment from the peroneal artery and the posterior tibial artery.However, there was severe calcification, and the balloon ruptured.A new 2.5mm x 300mm saberx.014 pta balloon catheter was then inserted and was able to cross the lesion with small advancements of the balloon catheter.Several dilations were performed with the second saberx pta balloon catheter, but the deflation began to slow down and when the 2.5mm x 300mm saberx pta balloon catheter was pulled back, the balloon ruptured slightly proximal to the mid portion of the 300mm¿s.The balloon segment and guidewire lumen distal to the rupture separated from the balloon catheter and remained in the patient.An unknown snaring device along with a non-cordis catheter and a non-cordis guide extension catheter were used to successfully retrieve the separated wire lumen; however, it is unknown if a portion of the wire lumen remains in the patient.The ruptured balloon segment remained in a crushed state near the entrance of the anterior tibial artery, blocking it.The physician attempted to pass a non-cordis guidewire through the ballon segment, but nothing could pass through, and the physician ended the procedure.This was during an endovascular therapy (evt) procedure for treatment of a lesion below the knee involving the posterior tibial artery, the peroneal artery, and the anterior tibial artery, an ipsilateral antegrade approach was made with a 6f non-cordis sheath, the anterior tibial artery lesion was a chronic total occlusion (cto), and it was difficult to cross a non-cordis guidewire from an antegrade approach.A distal puncture was performed, and a bidirectional approach was made with a second non-cordis guidewire.Both non-cordis guidewires were not able to reach the target lesion but were able to ¿dig close to each other, and an unknown micro catheter was inserted from the antegrade access to attempt to cross the lesion but was unsuccessful.Additional information was requested but was not provided.The devices will be returned for evaluation.A non-sterile ¿pta, rx, 2.0 x 300, 150cm¿ was received inside of a clear plastic bag.The product was unpacked for evaluation.The balloon was received with a radial burst and separation.Several kinks were observed approximately 6, 10, and 19 cm from the proximal end.No other significant details were noted.Functional analysis could not be performed due to the condition of the returned device.The separated area of the balloon was inspected using a vision system, which revealed evidence of elongation at the edges and scratches on the surface.These elongations are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the device was subjected to a tensile force that exceeded the material's yield strength prior to the separation.The reported ¿balloon burst at/below rbp¿ with ¿balloon separated¿ were visualized on the returned product received for analysis.A radial burst was noted with a complete separation of the balloon material; however, the material is still attached to the catheter.The exact cause of the reported events for the returned devices cannot be conclusively determined.The devices were used in a severely calcified vessel that was chronically occluded, these characteristics were likely contributing factors to the damages seen on the returned devices.According to the instructions for use, which are not intended to mitigate risk, ¿carefully inspect the catheter prior to use to verify that the catheter has not been damaged and that its size, shape and condition are suitable for the procedure for which it is to be used.Flush or rinse all products entering the vascular system with sterile isotonic saline or a similar solution via the guide-wire access port prior to use.Never attempt to move the guide wire when the balloon is inflated.Do not advance the catheter against significant resistance.The cause of resistance should be determined via fluoroscopy.Inflation in excess of the rated burst pressure may cause the balloon to rupture.Use the recommended balloon inflation medium (25% contrast medium/75% sterile saline solution).It has been shown that a 25/75% contrast / saline ratio has yielded faster balloon inflation / deflation times.Never use air or other gaseous medium to inflate the balloon.If resistance is felt during post procedure withdrawal of the catheter through the introducer sheath, determine if contrast is trapped in the balloon with fluoroscopy.If contrast is present, push the balloon out of the sheath and then completely evacuate the contrast before proceeding to withdraw the balloon.If resistance is still felt during post procedure withdrawal of the catheter, it is recommended to remove the balloon catheter and guidewire/ introducer sheath as a single unit.Do not continue to use the balloon catheter if the shaft has been bent or kinked.¿ based on the information available and product analysis, there is no design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.